MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8811313015
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record(dhr)review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhr are reviewed for accuracy prior to product release.The physical sample involved in the reported incident was not returned for evaluation.One photo was provided by the customer.Visual evaluation of this photo was performed.In the image it was appreciated that one person clinician has a pd catheter in the hands.In these picture showed a kinked in the shaft of the catheter near the cuff.In addition the device showed signs of use.The reported condition has been confirmed with the photo provided by the customer.Based on the available information, it can be concluded that product was manufactured according to specifications and it functioned as intended for the reported amount of time.It can be concluded that the catheter was more likely damaged during use.The most probable root cause can be considered as misuse.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process cont rols are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter shaft was kinking and rolling.There was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A device history record(dhr)review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhr are reviewed for accuracy prior to product release.One photo was provided by the customer.Visual evaluation of this photo was performed.In the image, it was appreciated that one person clinician has a pd catheter in the hands.This picture showed a kinked in the shaft of the catheter near the cuff.Visual inspection of the sample revealed the same condition of the photo a kink near the cuff; besides, the catheter present signs of use which indicates that it was manipulated.The reported condition has been confirmed.The evidence provided is not enough to relate this event to the manufacturing operations.Based on the available information, it can be concluded that product was manufactured according to specifications and it functioned as intended for the reported amount of time; it can be concluded that the catheter was more likely damaged during use.The most probable root cause can be considered as misuse.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7270192
Report Number3009211636-2018-00044
Device Sequence Number1343234
Product Code FJS
UDI-Device Identifier10884521004115
UDI-Public10884521004115
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K890288
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number8811313015
Device Catalogue Number8811313015
Device Lot Number1305000037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer02/21/2018
02/21/2018
02/21/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date03/09/2018
03/15/2018
03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1